Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 1, 2021Caldwell County, Gonzales County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 2:07 PM CDT for Caldwell County, Gonzales County, Guadalupe County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 2:07 PM CDT (19:07 UTC)
Expired
May 1, 2021, 2:45 PM CDT
In force
38 min
Issued by
NWS Austin/San Antonio, TX

Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS84 KEWX 011907
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
207 PM CDT Sat May 1 2021
 
TXZ207-208-223-011945-
Guadalupe TX-Caldwell TX-Gonzales TX-
207 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...GUADALUPE AND CENTRAL
GONZALES COUNTIES UNTIL 245 PM CDT...

At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Kingsbury to 10 miles north
of Nixon. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
New Braunfels, San Marcos, Seguin, Lockhart, Gonzales, Luling,
Martindale, Kingsbury, Staples, Fentress, Palmeto State Park,
Geronimo, Zorn, Brownsboro, Leesville, Joliet, Oak Forest, Belmont,
McNeil and Cost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2938 9729 2938 9792 2960 9799 2970 9806
      2975 9801 2979 9796 2985 9789 2994 9759
      2970 9735
TIME...MOT...LOC 1906Z 258DEG 24KT 2975 9798 2961 9785 2941 9781 

$$

RUNYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 12:57 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 1, 12:57 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1257 PM CDT Sat May 1 2021

.AVIATION...
A band of TSRA moving across the KSAT/KSSF areas at TAF issuance time
will move east of the sites in the next hour. This band will move
across the KAUS area in the next few hours while an area of -RA over
the Hill Country drifts over KAUS. An upper level low will move over
Central Texas overnight and have included mention of -SHRA at KAUS
while KSAT/KSSF should be south of the low and have left mention out.
Will monitor radar trends for possible later mention there. A mix of
IFR/MVFR conditions is expected at the I-35 sites through early this
evening, then VFR develops late evening and continues through Sunday.
Easterly winds 5 to 12 KTs become southerly tonight, then increase
to 10 to 15 KTs on Sunday.

At KDRT, kept mention of SHRA/VCSH at KDRT until passage of the
upper low late this evening. A TEMPO IFR will linger at KDRT for a
few hours, then VFR develops by late afternoon. Northwesterly winds 5
to 10 KTs become easterly tonight.

&&

.PREV DISCUSSION... /ISSUED 605 AM CDT Sat May 1 2021/

AVIATION...
The next round of showers and thunderstorms is developing over DRT
eastwards into the San Antonio sites. This activity will affect the
terminals for much of the day before some dry weather returns this
evening for all but AUS. AUS should see some continued chances for
lingering showers a bit longer than the other sites as wrap around
moisture moves overhead as the upper low moves east over the area.
MVFR/IFR ceilings will continue for much of the period as well before
VFR returns late tonight as drier air filters into the area.

PREV DISCUSSION... /ISSUED 145 AM CDT Sat May 1 2021/

SHORT TERM (Today through Sunday)...
After some heavy rainfall yesterday evening along and east of the
I35 corridor with pockets of flash flooding, only light to moderate
rainfall continues at the present time across the eastern counties.
To the west there are some isolated to scattered showers that
develop and then dwindles. The upper low remains near West Texas but
is expected to move east then northeast today and into the evening
hours. As it remains to our west today, rain chances will remain
quite high. There is fairly good agreement in the high-res models
that the area of precip in the east will slowly decrease in coverage,
but at the same time, additional activity will develop southwest of
Bexar Country and then overspread the area by daybreak. This
activity is not expected to be too heavy, but with already saturated
grounds, some additional flooding will be possible.

The last and final round of widespread rainfall will then develop
out in the far western counties by the mid-morning hours as the
upper low finally ejects to the east. High-res models show a line of
showers and storms moving east across the CWA in the late morning
and afternoon hours. Some of this activity could produce additional
locally heavy rainfall and possibly a strong storm. Instability
levels are lacking given the cool temperatures and lack of any
breaks in the clouds expected. This should tamper severe chances but
a strong storm with small hail is not totally out of the realm of
possibilities. While the bulk of the rainfall and the biggest threat
of heavy rain moves east with this last round, some residual light
rain will be possible on the backside of the low across the CWA
tomorrow evening through the early morning hours as the upper low
moves across the area. No heavy rainfall is really expected from
this activity and will not make any changes to the expiration time
of the Flash Flood Watch which is currently set to expire at 7 pm
this evening. While much of the eastern half of the area saw
beneficial rainfall in the past 12 hours, the western counties will
get their round this morning and in the early afternoon. Additional
rainfall totals from now through the end of the event should average
1-3 inches for most of the area with isolated higher amounts.

Things finally dry out for Sunday with the sun hopefully making an
appearance once again. Highs Sunday should top out in the middle 80s
to middle 90s. Went slightly cooler than the blends to account for
the slightly cooler temperatures expected with how moist the ground
is expected to be.

LONG TERM (Sunday Night through Friday)...
A dryline will move toward the I-35 corridor Monday allowing
temperatures to soar into the upper 80s to middle 90s across the CWA.
Forecast soundings show a weak capping inversion at time of peak
heating that may be able to be broken by the dryline and strong
heating. This will lead to slight chances of showers and
thunderstorms for the area along and east of I-35 Monday evening.
Forecast soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the
dryline indicating a potential for an isolated strong to severe
storm. A cold front and upper level trough will move across our area
Monday night into Tuesday. Upward forcing by these features will
generate isolated to widely scattered showers and thunderstorms over
the eastern half of the CWA where moisture will be deepest.
Convective parameters are forecast to decrease Monday night into
Tuesday, however there still may be sufficient instability and shear
for strong storms. Dry northwesterly flow aloft will bring fair
weather Wednesday through Friday. Temperatures will average within a
degree or two of normal for mid to late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  63  87  68  91 / 100  70  -    0  -
Austin Bergstrom Intl Airport  73  63  87  68  91 / 100  70  -    0  -
New Braunfels Muni Airport     74  63  90  69  93 /  90  50   0   0   0
Burnet Muni Airport            71  61  86  67  91 / 100  70  -    0   0
Del Rio Intl Airport           76  60  95  66  96 /  90  20   0   0   0
Georgetown Muni Airport        72  63  86  68  91 / 100  80  -    0   0
Hondo Muni Airport             77  59  91  65  94 /  90  20   0   0   0
San Marcos Muni Airport        73  62  88  68  91 /  90  60  -    0   0
La Grange - Fayette Regional   74  66  87  70  90 /  90  80  -    0  -
San Antonio Intl Airport       74  63  88  68  92 /  90  30   0   0   0
Stinson Muni Airport           76  63  91  68  93 /  90  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-
Travis-Wilson.

&&

Short-Term/Aviation...04
Long-Term...Runyen
Decision Support...Brady
Hazardous weather outlook, May 1, 11:33 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1133 AM CDT Sat May 1 2021

TXZ171>173-183>194-202>209-217>225-228-021045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1133 AM CDT Sat May 1 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous showers and scattered thunderstorms are forecast to
continue this afternoon into evening. Up to 3 inches of additional
rainfall can be expected. This could lead to additional flash
flooding. In addition, a strong storm is possible with gusty winds
and hail the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit storm or flooding reports to
the National Weather Service.

In the hours before

Local storm report, May 1, 1:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      4 ENE CHINA GROVE       29.42N 98.30W
05/01/2021                   BEXAR              TX   EMERGENCY MNGR

            SEVERAL LOW-WATER CROSSINGS FLOODED WITH 1
            TO 2 FEET OF WATER DEPTH ACROSS EASTERN
            PORTIONS OF BEXAR COUNTY.

&&

MB
Local storm report, May 1, 1:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      9 SE UVALDE             29.13N 99.68W
05/01/2021                   UVALDE             TX   DEPT OF HIGHWAYS

            TXDOT REPORTS FM140 SOUTHEAST OF UVALDE
            CLOSED DUE TO FLOODING.

&&

MB
Local storm report, May 1, 2:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLASH FLOOD      11 NW FRIO TOWN         29.11N 99.46W
05/01/2021                   UVALDE             TX   DEPT OF HIGHWAYS

            TXDOT REPORTS RANCH ROAD 187 IN SOUTHEASTERN
            PORTIONS OF UVALDE COUNTY CLOSED DUE TO
            FLOODING.

&&

MB
Local storm report, May 1, 2:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     FLASH FLOOD      KNIPPA                  29.30N 99.63W
05/01/2021                   UVALDE             TX   DEPT OF HIGHWAYS

            TXDOT REPORTS THAT LOW WATER CROSSINGS ALONG
            FM1049 ARE FLOODED NEAR AND AROUND THE TOWN
            OF KNIPPA.

&&

MB
Local storm report, May 1, 2:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     FLASH FLOOD      BALCONES HEIGHTS        29.49N 98.55W
05/01/2021                   BEXAR              TX   PUBLIC

            REPORT FROM MPING: ROAD CLOSED AND/OR
            VEHICLES STRANDED.

&&

MB
Special weather statement, May 1, 2:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
207 PM CDT Sat May 1 2021

TXZ207-208-223-011945-
Guadalupe TX-Caldwell TX-Gonzales TX-
207 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...GUADALUPE AND CENTRAL
GONZALES COUNTIES UNTIL 245 PM CDT...

At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Kingsbury to 10 miles north
of Nixon. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
New Braunfels, San Marcos, Seguin, Lockhart, Gonzales, Luling,
Martindale, Kingsbury, Staples, Fentress, Palmeto State Park,
Geronimo, Zorn, Brownsboro, Leesville, Joliet, Oak Forest, Belmont,
McNeil and Cost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2938 9729 2938 9792 2960 9799 2970 9806
      2975 9801 2979 9796 2985 9789 2994 9759
      2970 9735
TIME...MOT...LOC 1906Z 258DEG 24KT 2975 9798 2961 9785 2941 9781

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:01 PM CDTFlash Flood Warning Considerable damage threatEWXComal2 hr
Apr 30, 8:17 PM CDTSpecial Weather StatementEWXTerrell28 min
Apr 30, 8:22 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson50 min
Apr 30, 9:12 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Guadalupe, Wilson3 hr
Apr 30, 11:59 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 3:09 AM CDTAreal Flood AdvisoryEWXLavaca51 min
May 1, 3:57 AM CDTFlash Flood Warning Considerable damage threatEWXLavaca3 hr
May 1, 8:10 AM CDTSpecial Weather StatementEWXMaverick35 min
May 1, 8:23 AM CDTSpecial Weather StatementEWXDimmit52 min
May 1, 9:10 AM CDTSpecial Weather StatementEWXDimmit35 min
May 1, 9:24 AM CDTSpecial Weather StatementEWXZavala36 min
May 1, 9:55 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Val Verde, Zavala3 hr
May 1, 10:02 AM CDTSpecial Weather StatementEWXUvalde, Zavala43 min
May 1, 10:36 AM CDTSpecial Weather StatementEWXFrio, Medina, Uvalde54 min
May 1, 10:49 AM CDTAreal Flood AdvisoryEWXBandera, Frio, Medina3 hr
May 1, 11:15 AM CDTFlash Flood Warning Considerable damage threatEWXMedina, Uvalde4 hr
May 1, 11:18 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
May 1, 11:31 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Medina59 min
May 1, 11:44 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr, Medina4 hr
May 1, 12:01 PM CDTAreal Flood AdvisoryEWXAtascosa3 hr
May 1, 12:09 PM CDTFlash Flood Warning Considerable damage threatEWXBexar4 hr
May 1, 12:30 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Wilson45 min
May 1, 12:40 PM CDTRiver Flood WarningEWXBexar32 hr
May 1, 1:03 PM CDTAreal Flood AdvisoryEWXComal3 hr
May 1, 1:14 PM CDTSpecial Weather StatementEWXComal, Guadalupe, Karnes, Wilson61 min
May 1, 1:22 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Guadalupe, Wilson3 hr
May 1, 1:52 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr
May 1, 2:07 PM CDTRiver Flood WarningEWXBexar, Wilson41 hr
May 1, 2:27 PM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Hays3 hr
May 1, 2:44 PM CDTAreal Flood AdvisoryEWXGonzales3 hr
May 1, 2:58 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Travis3 hr
May 1, 3:11 PM CDTFlash Flood Warning Considerable damage threatEWXGonzales3 hr
May 1, 3:39 PM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr
May 1, 4:11 PM CDTFlash Flood Warning Considerable damage threatEWXWilliamson3 hr
May 1, 4:14 PM CDTAreal Flood AdvisoryEWXBexar2 hr
May 1, 4:25 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 4:31 PM CDTSpecial Weather StatementEWXBandera, Kerr44 min
May 1, 6:13 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kendall, Kerr3 hr
May 1, 6:53 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.